MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®; STIMULATOR, NERVE
Model Number 8229708
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Extubate (2402)
Date of Event 08/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the tube found that under magnification there was a 0.025¿ puncture in the cuff on the exterior of the radius (midline) and on the proximal side of the cuff.A syringe was used to inflate the cuff with 10cc of air and it leaked out immediately.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that the device had a pin hole in the balloon during a right thyroid lobectomy procedure.The defect was detected when the patient was intubated, so the tube was removed and the patient was re-intubated with a new tube.The patient suffered no injuries and the procedure was only briefly delayed.The patient was reintubated to prevent serious injury or death.The hcp also noted that it was the first time the tube was used.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - TRIVANTAGE®
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7886732
Report Number1045254-2018-00437
Device Sequence Number2725881
Product Code ETN
UDI-Device Identifier00643169060807
UDI-Public00643169060807
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2020
Device Model Number8229708
Device Catalogue Number8229708
Device Lot Number0210655939
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient Weight160